BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068502110 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Fatigue (1849); Fever (1858); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Urinary Tract Infection (2120); Burning Sensation (2146); Discomfort (2330); Dysuria (2684); Unspecified Tissue Injury (4559); Urinary Incontinence (4572)
| Date of Event |
11/09/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Medical history: urodynamic evaluation demonstrated bladder underactivity during voiding, with the patient requiring straining during urination.The patient completed 30 sessions of pelvic floor muscle training in 2022 without clinical improvement.Procedure summary: it was reported that an advantage fit system was implanted to the patient for the treatment of stress urinary incontinence during a procedure performed on (b)(6) 2023.Event summary: following the implantation, the patient experienced pain, recurrent urinary tract infections, burning sensation, fever, lower back pain, and intermittent difficulty with mobility.The patient has been currently recognized as disabled and requires urinary catheterization six times daily.The patient stated that she presented for treatment of simple stress urinary incontinence and subsequently developed a disabling condition requiring ongoing catheterization however, expressed concern regarding surgical outcomes and training, noting that the original condition was benign.On (b)(6) 2024, the patient underwent urinary cytobacteriological testing.Macroscopic examination showed cloudy urine.Microscopic analysis revealed leukocytes at 817,500/ml (reference <10,000/ml), red blood cells at 11,500/ml (reference <10,000/ml), and rare epithelial cells.Mycobacteriological culture was positive, demonstrating 10 cfu/ml of escherichia coli, consistent with a significant urinary tract infection.Additionally, her dysuria was considered secondary to sling placement, complicated by recurrent urinary tract infections.The patient experienced recurrent escherichia coli cystitis, with six documented episodes following sling placement, including one febrile episode in (b)(6) 2024; the most recent episode occurred in (b)(6) 2024.Symptoms responded favorably to amoxicillin-clavulanate (augmentin).A prior procedure to loosen the urinary sling was performed on (b)(6) 2024.Following that operation, the patient developed a severe e.Coli urinary tract infection requiring strong antibiotic treatment and experienced significant fatigue.The patient reported difficulty obtaining responses to her concerns from the implanting hospital and subsequently sought consultation with an external specialist, leading to the decision to perform a partial left-sided sling removal on (b)(6) 2025.On (b)(6) 2025, the patient presented with bladder and sphincter dysfunction and pain distant from the suburethral sling.The sling had been initially sectioned for dysuria and urinary tract infections.She experienced persistent vaginal pain, primarily on the left side.Stress incontinence was observed during urodynamic testing with a full bladder.Given the patient's discomfort and the failure of conservative treatments, a surgical revision was performed with sling removal on the left side and plication for sphincter reinforcement.The patient was informed of the surgical procedure, benefits, and potential complications.Urine culture was sterile.During the procedure, the anterior vaginal wall was infiltrated below the urethra with saline solution.An inverted u-shaped vaginal incision was made, locating the sling with difficulty on the left, inserted within the thickness of the urethra and bladder.Dissection was performed up to the point of entry into the obturator foramen and hemostasis was achieved with 2-0 vicryl.A marion-style infraurethral plication was performed with two 2-0 vicryl sutures.The vaginal incision was closed and the vaginal gauze was left in place immediately postoperatively.On january 9, 2026, a care protocol was established- documenting permanent urinary incontinence following complicated tvt sling surgery and multiple unsuccessful revision procedures.The patient requires lifelong urinary catheterization and intermittent self-catheterization, along with specialized follow-up care, regular nursing visits, and management of frequent urinary leakage.The diagnostic criteria and planned care remain focused on long-term continence management and supportive care.The protocol is valid through december 22, 2035.Patient status: medical department observations indicate the patient's current condition includes recurrent infections requiring extensive antibiotic therapy, escherichia coli urinary tract infections, fatigue, and infections at suture sites.
Additional Manufacturer Narrative
Block h11: with all the available information, boston scientific concludes that the reported adverse events of pain, urinary tract infection, bacterial infection, infection, dysuria, urinary retention, burning sensation, fever, fatigue, urinary incontinence, injury, nos (not otherwise specified), discomfort, tissue damage, and scarring are known risks of the surgical procedure.Additionally, the reported events of disability, unexpected medical intervention, device revision or replacement, medication required, rehabilitation and ivd testing" were secondary outcome of the event.The device was not returned for evaluation; therefore, a technical analysis could not be performed, and the reported incident could not be confirmed.The device was not returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.The device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Furthermore, a risk review was completed and confirmed that the event of "pain, infection, urinary tract, infection, bacterial, infection, dysuria, urinary retention, burning sensation, fever, fatigue, incontinence, urinary, injury, nos (not otherwise specified), discomfort, tissue damage and scarring" were defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The investigation concluded that the most probable cause for this event is known inherent risk of device, which indicates that the reported adverse event is known and documented in the labeling (including both short or long term known complications or adverse reactions).Block b3 date of event: date of event was approximated to (b)(6) 2023, implant date, as no event date was reported.Block g2: other: ansm incident report medical device vigilance no r2602122; submitted to ansm (agence nationale de securite du medicament et des produits de sante) by the patient.Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pelvic pain.E1310 - urinary tract infection.E1901 - vaginal infection.E1301 - dysuria.E1309 - urinary retention.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.F1202 - disability.